Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

146 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Hit my head while swimming and neck is hurting. What is the next step?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15797 Questions

default
Posted on Mon, 2 Dec 2013 in Brain and Spine
Question: I'm 42, a good swimmer. Except for yesterday. I was swimming on my back, didn't gauge the distance correctly and hit my head on the side of the pool. My head hurt at the time but today my head still hurts and I can't turn my head to the right, my neck hurts too. Seems like it hurts more with every passing hour
doctor
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer: a headache requires a CT Detailed Answer: Hi, thanks for using healthcare magic Minor head injuries are common. Though there are usually no complications, there are criteria called the New Orleans Criteria, that are used to determine if a CT scan is necessary after a minor head injury. In that criteria a CT is suggested if the person has one or more of any of the following: (1)headache (2)vomiting (3)older than 60 (4)drug or alcohol intoxication at the time of the injury (5)memory deficits (6)seizure (7)visible injury above the clavicle Because you are currently experiencing a headache, your doctor will likely suggest an imaging investigation based on the above criteria. This is especially so since you say that the pain is increasing in the intensity. It is likely that the pain that you are experiencing is only soft tissue damage to the muscles in the neck (combined with spasm of the neck muscles that can occur with trauma) and bruising of the scalp but because of the criteria, imaging is necessary. You can consider using paracetamol to see if it eases the pain. You would want to avoid any pain medications such as ibuprofen/aspirin/cataflam because they are associated with an increased risk of bleeding and a bleed must first be ruled out by scanning. A muscle relaxant would also help to relieve the discomfort in the neck but this would require a prescription. Examples of muscle relaxants are soma flexeril, valium, robaxin. You should either a visit to your doctor as soon as you can for assessment. At this visit an assessment of your neurological status would be done. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,   ,   ,   ,  
Medical Topics

Recent questions on  Robaxin

doctor1 MD

I would like to speak with Dr. Wachsman. can the combination of methocarbamol 500mg and hydrocodone- acetaminophen 5-325 produce alcohol like symtems ie: drowsiness, slurred speech, mood chances, hallucinations , irrational behavior

doctor1 MD

what should I do.
Why would I regurgitate everything I try to eat? I have acid reflux I take prevacid once a day. I had a back problem so I went to the emergency room and had x-rays done so they gave me a prescription for percocet for pain and robaxin for muscle relaxer what should I do? Please I need help I can't enjoy a decent meal.

doctor1 MD

My Dr. Has increased m dosage of clonazepam from 2mgs daily to 8 mgs daily! I have been on this drug since a TBI in 2001- My NY Drs were weaning me off it, but since I had to move to Fl. to care for my now deceased father since my momma was killed in a car accident I am now on such a high dose it scares me, I do not want to go through horrifying withdrawal . I feel normal on this drug, but when I try to stop, I can t speak, cry, etc...My new Dr. doesn t seem concerned w/ this, says everybody has to be on something always sooner or later- He is very elderly & I am terrified (he only practices one day week) if he retires I will die from grand mal seizures or simply lose my mind if another Dr .refuses to prescribe. I asked him to help me get to a lower dosage & he said Are you ready? then suggested I try to do it myself, but I can t, I get weepy etc... when I do (try to lower dose). My Momma was killed in horrible car wreck, I took care of my Dadddy w/ Parkinsons & he just passed away so my Dr. seems to think I need this high dose. He put me on 10mgs Valium quid for a month but I hated it . I have been trying to take care of horse farm alone now, sore all the time, have some left over Robaxin from car wreck I was in 2 days after Daddy died- Can I take them together w/out bad effects? My muscles are so sore- How do I get off this benzo? I feel like I am Klonipin s slave- pleeeease help. Thank you, God Bless-

doctor1 MD

I have a are condition called glenohumeral chondrolysis--not simply arthritic fraying but complete dissolution with toxic burn to the subacromial nerve area. I recently moved to XXXXXXX hoping to find some improvement. Instead, no one would renew...

doctor1 MD

I have been experiencing random "twitching" with my extremeties. My fingers, my hands, my leg, my arm, even in my buttock area. I'm not sure what's going on but I am very scared. I started a new medication which I thought might be the cause,...

doctor1 MD

Hello, I took a bad fall on my back 48 hours ago. Didn't get to er for 10 hours. Emergency room diagnosed muscle spasms and prescribed 500 mg robaxin up to 3 x a day for pain with up to 8 ibupropgin/day. Worked well for 1day and now I feel no difference at all when I take it. Pain is getting worse. Pretty difficult to get out of chair or bed, unable to lift of open anything with right hand, pain/pressure on deep breathing, and coughing. Should I go back to er?